Quantcast

Early-Onset Severe Diffuse Alveolar Hemorrhage after Bortezomib Administration Suggestive of Pulmonary Involvement of Myeloma Cells.

Research paper by Yasumasa Y Sugita, Chikako C Ohwada, Yuhei Y Nagao, Chika C Kawajiri, Ryoh R Shimizu, Emi E Togasaki, Atsuko A Yamazaki, Tomoya T Muto, Shio S Sakai, Yusuke Y Takeda, Naoya N Mimura, Masahiro M Takeuchi, Emiko E Sakaida, Tohru T Iseki, Koutaro K Yokote, et al.

Indexed on: 15 Jan '16Published on: 15 Jan '16Published in: Journal of clinical and experimental hematopathology : JCEH



Abstract

Severe acute lung injury is a rare but life-threatening complication associated with bortezomib. We report a patient with multiple myeloma who developed a severe diffuse alveolar hemorrhage (DAH) immediately after the first bortezomib administration. The patient was suspected to have pulmonary involvement of myeloma, which caused DAH after rapidly eradicating myeloma cells in the lungs with bortezomib. Rechallenge with bortezomib was performed without recurrent DAH. In patients with multiple myeloma who manifest abnormal pulmonary shadow, we should be aware of early-onset severe DAH after bortezomib administration, which might be due to pulmonary involvement of myeloma cells. [J Clin Exp Hematop 55(3) : 163-168, 2015].